Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Body Fat and Crixivan/D4T/3TC
Mar 18, 2001

I have been on Crix/D4T/3TC for four years and consistently have had undetectable viral loads and over 1200 CD4 cell counts. The challenge I have now is with fat accumulation in the abdominal area. This may seem like a silly question but is it still possible, given my medications, to reduce this accumulation through proper diet and exercise or will I just lose more fat in the places where I have little to spare thereby complicating my lipo issues?

Response from Dr. Henry

Good questions. Exercise and diet and a proper hormonal milieu ( i.e. testosterone levels) might help some but generally not to a satisfactory level. There are some interesting ACTG studies that will be looking at treatment interruptions as an approach to both minimizing drug exposure while maintaining satisfactory long term control of HIV. Studies with growth hormone and some anti-diabetes drugs are looking at whether those interventions might help. Switching the drugs around to ones that might be more fat friendly for you might me worth considering (i.e switch to AZT/3TC=Combivir + abacavir or efavirenz or nevirapine). What is good for you depends on what studies are available in your area and your past experiences. Most HIV specialist are good at assessing the situation and suggsting what might be a good fit for you. KH



Previous
The problems with meds..
Next
Thursh

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement